Translator Disclaimer
June, 1989 Stochastic Reduction of Loss in Estimating Normal Means by Isotonic Regression
Robert E. Kelly
Ann. Statist. 17(2): 937-940 (June, 1989). DOI: 10.1214/aos/1176347153

Abstract

Consider the problem of estimating the ordered means $\mu_1 \leq \mu_2 \leq \cdots \leq \mu_k$ of independent normal random variables, $Y_1, Y_2, \cdots, Y_k$. It is shown that the absolute error of each component $\hat{\mu}_i$ of the isotonic regression estimator is stochastically smaller than that of the usual estimator $Y_i$. Thus $\hat{\mu}_i$ is superior to $Y_i$ under any nonconstant loss which is a nondecreasing function of absolute error.

Citation

Download Citation

Robert E. Kelly. "Stochastic Reduction of Loss in Estimating Normal Means by Isotonic Regression." Ann. Statist. 17 (2) 937 - 940, June, 1989. https://doi.org/10.1214/aos/1176347153

Information

Published: June, 1989
First available in Project Euclid: 12 April 2007

zbMATH: 0673.62021
MathSciNet: MR994278
Digital Object Identifier: 10.1214/aos/1176347153

Subjects:
Primary: 62F10
Secondary: 60E15, 62C99, 62E99

Rights: Copyright © 1989 Institute of Mathematical Statistics

JOURNAL ARTICLE
4 PAGES


SHARE
Vol.17 • No. 2 • June, 1989
Back to Top